Advertisement

Ricerche di Matematica

, Volume 66, Issue 1, pp 35–50 | Cite as

Note on the existence theory for evolution equations with pseudo-monotone operators

  • E. Bäumle
  • M. Růžička
Article
  • 116 Downloads

Abstract

In this note we present a framework which allows to prove an abstract existence result for evolution equations with pseudo-monotone operators. The assumptions on the spaces and the operators can be easily verified in concrete examples.

Keywords

Evolution equation Pseudo-monotone operator Existence result 

Mathematics Subject Classification

47H05 35K90 35A01 

References

  1. 1.
    Adams, R.A.: Sobolev spaces, Pure and Applied Mathematics, vol. 65. Academic Press, New York-London (1975)Google Scholar
  2. 2.
    Bäumle, E., Růžička, M.: Existence of weak solutions for unsteady motions of micro-polar electrorheological fluids, submitted (2015)Google Scholar
  3. 3.
    Boyer, F., Fabrie, P.: Mathematical tools for the study of the incompressible Navier-Stokes equations and related models, Applied Mathematical Sciences, vol. 183. Springer, New York (2013)Google Scholar
  4. 4.
    Brezis, H.: Équations et inéquations non linéaires dans les espaces vectoriels en dualité. Ann. de l’Institut Four. 18, 115–175 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Browder, F.E.: Nonlinear elliptic boundary value problems. Bull. Amer. Math. Soc. 69, 862–874 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    DiBenedetto, E.: Degenerate parabolic equations. Springer, New York (1993)CrossRefzbMATHGoogle Scholar
  7. 7.
    Evans, L.C.: Partial differential equations, Graduate Studies in Mathematics, vol. 19. American Mathematical Society, Providence (1998)Google Scholar
  8. 8.
    Gajewski, H., Gröger, K., Zacharias, K.: Nichtlineare Operatorgleichungen und Operatordifferentialgleichungen. Akademie-Verlag, Berlin (1974)zbMATHGoogle Scholar
  9. 9.
    Hirano, N.: Nonlinear Volterra equations with positive kernels, Nonlinear and convex analysis (Santa Barbara, Calif., 1985) Lecture Notes in Pure and Applied Mathmetics. Dekker, New York 107, 83–98 (1987)Google Scholar
  10. 10.
    Hirano, N.: Nonlinear evolution equations with nonmonotonic perturbations. Nonlinear Anal. 13, 599–609 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Lions, J.-L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod; Gauthier-Villars, Paris (1969)zbMATHGoogle Scholar
  12. 12.
    Liu, W.: Existence and uniqueness of solutions to nonlinear evolution equations with locally monotone operators. Nonlinear Anal. 74, 7543–7561 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Málek, J., Nečas, J., Rokyta, M., Růžička, M.: Weak and measure-valued solutions to evolutionary PDEs, Applied Mathematics and Mathematical Computation, vol. 13. Chapman & Hall, London (1996)zbMATHGoogle Scholar
  14. 14.
    Minty, G.: On a monotonicity method for the solution of non-linear equations in Banach spaces. Proc. Nat. Acad. Sci. USA 50, 1038–1041 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Roubíček, T.: Nonlinear partial differential equations with applications, International Series of Numerical Mathematics, vol. 153. Birkhäuser, Basel (2005)zbMATHGoogle Scholar
  16. 16.
    Růžička, M.: Nichtlineare Funktionalanalysis. Springer, Berlin (2004)Google Scholar
  17. 17.
    Shioji, N.: Existence of periodic solutions for nonlinear evolution equations with pseudomonotone operators. Proceed. Am. Math. Soc. 125, 2921–2929 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Showalter, R.E.: Monotone operators in Banach space and nonlinear partial differential equations, Mathematical Surveys and Monographs, vol. 49. American Mathematical Society, Providence (1997)zbMATHGoogle Scholar
  19. 19.
    Zeidler, E.: Nonlinear functional analysis and its applications II/A Linear monotone operators. Springer, New York (1990)CrossRefzbMATHGoogle Scholar
  20. 20.
    Zeidler, E.: Nonlinear functional analysis and its applications II/B Nonlinear monotone operators. Springer, New York (1990)CrossRefzbMATHGoogle Scholar

Copyright information

© Università degli Studi di Napoli "Federico II" 2016

Authors and Affiliations

  1. 1.OffenburgGermany
  2. 2.Institute of Applied MathematicsAlbert-Ludwigs-University FreiburgFreiburgGermany

Personalised recommendations